Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 21, 2021, 4:32 PM EDT for Osceola County, Florida. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2021, 4:32 PM EDT (20:32 UTC)
- Expired
- Jun 21, 2021, 5:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Melbourne, FL
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 70 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:53 PM EDT | TSTM WND GST 50 | Kissimmee Airport, FL | THE AWOS AT KISSIMMEE GATEWAY AIRPORT KISM REPORTED A 50MPH/43KT WIND GUST FROM THE SW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755
WWUS82 KMLB 212032
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
432 PM EDT Mon Jun 21 2021
FLZ053-212130-
Osceola FL-
432 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSCEOLA COUNTY UNTIL 530
PM EDT...
At 431 PM EDT, Doppler radar was tracking a few strong thunderstorms
7 miles southeast of Poinciana, or 9 miles south of West Lake Toho,
moving northeast at 15 to 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
the storms.
Locations impacted include...
Kissimmee, Saint Cloud, Lake Kissimmee, Holopaw and West Lake Toho.
LAT...LON 2835 8146 2824 8104 2792 8103 2781 8121
2794 8134 2795 8134 2798 8138 2800 8139
2800 8140 2806 8146 2806 8144 2801 8138
2804 8136 2807 8137 2807 8135 2808 8135
2809 8145 2814 8146 2814 8152 2818 8153
TIME...MOT...LOC 2031Z 229DEG 21KT 2808 8139
$$
PendergrastWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 3:48 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 21, 3:48 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 348 PM EDT Mon Jun 21 2021 .DISCUSSION... Currently-Tonight...Convection is increasing along the west coast sea breeze as it moves inland in the low level southwest flow across the region. Cloud cover has kept convection limited so far across east central Florida, with the east coast sea breeze starting to push westward. Sufficient breaks in the mid-high level clouds have allowed temperatures to increase into the upper 80s/low 90s with mid 90s possible in a few spots that see more sunshine. This should allow for enough instability, combined with a passing S/W aloft and increasing moisture to produce scattered to numerous showers and storms through late afternoon and toward sunset. This will be especially true with boundary collisions focused across the eastern side of the FL peninsula. Some stronger storms will still be possible, producing frequent lightning strikes, gusty winds up to 40 to 50 mph, small hail, and locally heavy downpours. Convection will then diminish through late evening, with some of storms shifting back to the coast and offshore. Rain chances should then generally end near to after midnight, with overnight lows in the low to mid 70s. Tue...Passing disturbances aloft in the southern edge of a trough over the eastern CONUS, will keep the weather patten unsettled tomorrow, with ridge axis remaining south of the area. Likely rain chances (around 60 percent) continue for Tuesday, with scattered to numerous showers and storms again expected into the afternoon and early evening hours. A few strong storms will still be possible, especially with any boundary interactions with the east coast sea breeze later in the day. Considerable mid to high level cloud cover will persist with some breaks occurring for highs to reach into the low 90s. Wed-Sun...(Modified Previous Discussion) The upper trough will push a weak frontal boundary across the deep South Wed and stall across north FL Thu where it should soon dissipate as forcing aloft lifts NE. A weak upper trough axis will remain across the area but the low level ridge axis will be able to lift north of central FL. This will result in a noticeable change in wind direction with a persistent E/SE flow developing late week and thru the weekend. Moisture will remain high though so rain chances will remain 60-70 percent Wed-Thu and 50-60 percent Fri-Sat. In such flow regimes, rain chances are typically highest in the overnight and morning hours along the coast then transition to the interior during the afternoon. Highs will range from the mid to upper 80s along the coast to upper 80s/low 90s over the interior. && .AVIATION... VFR conditions prevailing outside of convection. However, higher coverage of showers and thunderstorms expected this afternoon. Brief IFR CIG/VIS reductions possible in stronger storms. Have maintained TEMPOS, largely from 20-23Z at all terminals. Mid-level dry air may inhibit some development again today; but, could also work to enhance any gusty winds in stronger storms this afternoon. Mesoscale models suggest lingering showers and thunderstorms continuing past 0Z, so have also continued -TSRA for most TAF sites into 4Z. Then, precipitation ending for the overnight, with drier conditions. W/SW flow across the interior, an east coast sea breeze pushing inland, and at least scattered shower and thunderstorm coverage expected again on Tuesday. && .MARINE... Tonight...Scattered to numerous showers and storms will develop over land areas with the sea breeze boundaries and any collisions that occur through sunset. Some of this activity will be able to push offshore from late afternoon into this evening, with a few stronger storms capable of producing gusty winds up to 35-40 knots and frequent lightning strikes. S/SE winds through late afternoon up to 10-15 knots will become S/SW into tonight, with seas 2-3 feet. Tue-Wed...Ridge axis remains south of the area tomorrow, and begins to gradually lift back north into central FL on Wednesday. S/SW winds up to 10-15 knots will become S/SE with the sea breeze into tomorrow afternoon, and then generally remain out of the S/SE through mid week as wind speeds diminish to 5-10 knots. Seas remain around 2-3 feet. Main concern to boaters will continue to be storms that develop over the interior and push offshore through late day, producing strong gusty winds and lightning. Thu-Fri...(Previous Discussion) A stalled frontal boundary north of the area is forecast to wash out and the low level ridge axis will lift northward allowing wind flow to become E/SE 10-14 KT across all the waters. Moisture will remain high so there will continue to be scattered showers and storms over the waters but the threat for offshore moving storms will diminish as the increasing onshore flow will tend to keep aftn storms over the peninsula. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 90 72 88 / 40 60 40 60 MCO 74 92 73 90 / 50 60 40 70 MLB 73 90 73 88 / 40 60 40 60 VRB 73 91 73 89 / 40 40 40 60 LEE 75 89 74 88 / 30 60 30 70 SFB 74 93 73 90 / 40 60 40 70 ORL 75 93 75 91 / 50 60 40 70 FPR 73 92 72 89 / 40 40 40 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Combs/Leahy
Hazardous weather outlook, Jun 21, 11:35 AM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1135 AM EDT Mon Jun 21 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-212200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1135 AM EDT Mon Jun 21 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms are forecast to develop this afternoon and evening across east-central Florida. These storms will be capable of producing frequent lightning strikes, gusty winds up to 45 to 50 mph, small hail, and torrential downpours, as they move toward the north-northeast around 10 to 15 mph. Be sure to remain weather aware and head indoors at the first sign of bad weather. .FLOOD IMPACT... Any slow moving storms this afternoon could produce torrential downpours, with localized rainfall amounts of 1 to 3 inches possible. This heavy rain could produce ponding of water on roadways and other low lying areas. .RIP CURRENT IMPACT... There is a moderate risk of dangerous, life-threatening rip currents at all Central Florida Atlantic beaches today. Remember to always swim within sight of a life guard, and never enter the surf alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous lightning storms will develop over east central Florida this afternoon and move offshore into late this afternoon and early evening, with some stronger storms capable of producing wind gusts of 35 knots or greater. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered to numerous afternoon showers and lightning storms are forecast to continue for much of the upcoming week. Cloud-to- ground lightning strikes, gusty winds and torrential downpours will be the main threats with these storms. The rip current risk remains moderate through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Rodriguez/Weitlich
In the hours before
Special weather statement, Jun 21, 4:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
432 PM EDT Mon Jun 21 2021
FLZ053-212130-
Osceola FL-
432 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSCEOLA COUNTY UNTIL 530
PM EDT...
At 431 PM EDT, Doppler radar was tracking a few strong thunderstorms
7 miles southeast of Poinciana, or 9 miles south of West Lake Toho,
moving northeast at 15 to 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
the storms.
Locations impacted include...
Kissimmee, Saint Cloud, Lake Kissimmee, Holopaw and West Lake Toho.
LAT...LON 2835 8146 2824 8104 2792 8103 2781 8121
2794 8134 2795 8134 2798 8138 2800 8139
2800 8140 2806 8146 2806 8144 2801 8138
2804 8136 2807 8137 2807 8135 2808 8135
2809 8145 2814 8146 2814 8152 2818 8153
TIME...MOT...LOC 2031Z 229DEG 21KT 2808 8139
PendergrastThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:09 PM EDT | Special Weather Statement | MLB | Brevard | 66 min |
| Jun 21, 5:27 PM EDT | Special Weather Statement | MLB | Saint Lucie | 63 min |
| Jun 21, 5:33 PM EDT | Special Marine Warning | MLB | 57 min | |
| Jun 21, 5:37 PM EDT | Special Marine Warning | MLB | 83 min | |
| Jun 21, 6:01 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 21, 6:16 PM EDT | Special Marine Warning | MLB | 89 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.